Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Emmanuel Fricain and Javad Mashreghi
Title: The theory of $\mathcal {H}(b)$ spaces, Vol. 1
Additional book information: New Mathematical Monographs, Vol. 20, Cambridge University Press, Cambridge, 2016, xix+681 pp., ISBN 978-1-107-02777-0

Authors: Emmanuel Fricain and Javad Mashreghi
Title: The theory of $\mathcal {H}(b)$ spaces, Vol. 2
Additional book information: New Mathematical Monographs, Vol. 21, Cambridge University Press, Cambridge, 2016, xix+619 pp., ISBN 978-1-107-02778-7

References [Enhancements On Off] (What's this?)

  • J. M. Anderson and J. Rovnyak, On generalized Schwarz-Pick estimates, Mathematika 53 (2006), no. 1, 161–168 (2007). MR 2304058, DOI 10.1112/S0025579300000085
  • J. A. Ball and V. Bolotnikov, de Branges-Rovnyak Spaces: Basics and Theory (2014), available at https://arxiv.org/abs/1405.2980v1.
  • Joseph A. Ball and Thomas L. Kriete III, Operator-valued Nevanlinna-Pick kernels and the functional models for contraction operators, Integral Equations Operator Theory 10 (1987), no. 1, 17–61. MR 868573, DOI 10.1007/BF01199793
  • Anton Baranov, Emmanuel Fricain, and Javad Mashreghi, Weighted norm inequalities for de Branges-Rovnyak spaces and their applications, Amer. J. Math. 132 (2010), no. 1, 125–155. MR 2597508, DOI 10.1353/ajm.0.0094
  • Arne Beurling, On two problems concerning linear transformations in Hilbert space, Acta Math. 81 (1948), 239–255. MR 27954, DOI 10.1007/BF02395019
  • Alain Blandignères, Emmanuel Fricain, Frédéric Gaunard, Andreas Hartmann, and William T. Ross, Direct and reverse Carleson measures for $\mathcal H(b)$ spaces, Indiana Univ. Math. J. 64 (2015), no. 4, 1027–1057. MR 3385785, DOI 10.1512/iumj.2015.64.5604
  • Vladimir Bolotnikov and Alexander Kheifets, A higher order analogue of the Carathéodory-Julia theorem, J. Funct. Anal. 237 (2006), no. 1, 350–371. MR 2239269, DOI 10.1016/j.jfa.2006.03.016
  • Arlen Brown and P. R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213 (1963/64), 89–102. MR 160136, DOI 10.1007/978-1-4613-8208-9_{1}9
  • Nicolas Chevrot, Dominique Guillot, and Thomas Ransford, De Branges-Rovnyak spaces and Dirichlet spaces, J. Funct. Anal. 259 (2010), no. 9, 2366–2383. MR 2674117, DOI 10.1016/j.jfa.2010.07.004
  • Constantin Costara and Thomas Ransford, Which de Branges-Rovnyak spaces are Dirichlet spaces (and vice versa)?, J. Funct. Anal. 265 (2013), no. 12, 3204–3218. MR 3110499, DOI 10.1016/j.jfa.2013.08.015
  • R. Bruce Crofoot, Multipliers between invariant subspaces of the backward shift, Pacific J. Math. 166 (1994), no. 2, 225–246. MR 1313454
  • Louis de Branges, A proof of the Bieberbach conjecture, Acta Math. 154 (1985), no. 1-2, 137–152. MR 772434, DOI 10.1007/BF02392821
  • Louis de Branges, Unitary linear systems whose transfer functions are Riemann mapping functions, Operator theory and systems (Amsterdam, 1985) Oper. Theory Adv. Appl., vol. 19, Birkhäuser, Basel, 1986, pp. 105–124. MR 903695
  • Louis de Branges, Underlying concepts in the proof of the Bieberbach conjecture, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986) Amer. Math. Soc., Providence, RI, 1987, pp. 25–42. MR 934213
  • Louis de Branges and James Rovnyak, Square summable power series, Holt, Rinehart and Winston, New York-Toronto, Ont.-London, 1966. MR 0215065
  • Karel de Leeuw and Walter Rudin, Extreme points and extremum problems in $H_{1}$, Pacific J. Math. 8 (1958), 467–485. MR 98981
  • B. Mark Davis and John E. McCarthy, Multipliers of de Branges spaces, Michigan Math. J. 38 (1991), no. 2, 225–240. MR 1098860, DOI 10.1307/mmj/1029004330
  • Stephan Ramon Garcia, Javad Mashreghi, and William T. Ross, Introduction to model spaces and their operators, Cambridge Studies in Advanced Mathematics, vol. 148, Cambridge University Press, Cambridge, 2016. MR 3526203, DOI 10.1017/CBO9781316258231
  • Andreas Hartmann, Donald Sarason, and Kristian Seip, Surjective Toeplitz operators, Acta Sci. Math. (Szeged) 70 (2004), no. 3-4, 609–621. MR 2107530
  • Benjamin A. Lotto, Inner multipliers of de Branges’s spaces, Integral Equations Operator Theory 13 (1990), no. 2, 216–230. MR 1038151, DOI 10.1007/BF01193757
  • N. K. Nikol′skiĭ, Treatise on the shift operator, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 273, Springer-Verlag, Berlin, 1986. Spectral function theory; With an appendix by S. V. Hruščev [S. V. Khrushchëv] and V. V. Peller; Translated from the Russian by Jaak Peetre. MR 827223, DOI 10.1007/978-3-642-70151-1
  • Nikolai K. Nikolski, Operators, functions, and systems: an easy reading. Vol. 2, Mathematical Surveys and Monographs, vol. 93, American Mathematical Society, Providence, RI, 2002. Model operators and systems; Translated from the French by Andreas Hartmann and revised by the author. MR 1892647
  • Nikolai K. Nikolski, Operators, functions, and systems: an easy reading. Vol. 1, Mathematical Surveys and Monographs, vol. 92, American Mathematical Society, Providence, RI, 2002. Hardy, Hankel, and Toeplitz; Translated from the French by Andreas Hartmann. MR 1864396
  • N. K. Nikol′skiĭ and V. I. Vasyunin, Notes on two function models, The Bieberbach conjecture (West Lafayette, Ind., 1985) Math. Surveys Monogr., vol. 21, Amer. Math. Soc., Providence, RI, 1986, pp. 113–141. MR 875237, DOI 10.1090/surv/021/11
  • Donald Sarason, Exposed points in $H^1$. I, The Gohberg anniversary collection, Vol. II (Calgary, AB, 1988) Oper. Theory Adv. Appl., vol. 41, Birkhäuser, Basel, 1989, pp. 485–496. MR 1038352
  • Donald Sarason, Exposed points in $H^1$. II, Topics in operator theory: Ernst D. Hellinger memorial volume, Oper. Theory Adv. Appl., vol. 48, Birkhäuser, Basel, 1990, pp. 333–347. MR 1207406
  • Donald Sarason, Sub-Hardy Hilbert spaces in the unit disk, University of Arkansas Lecture Notes in the Mathematical Sciences, vol. 10, John Wiley & Sons, Inc., New York, 1994. A Wiley-Interscience Publication. MR 1289670
  • Donald Sarason, Local Dirichlet spaces as de Branges-Rovnyak spaces, Proc. Amer. Math. Soc. 125 (1997), no. 7, 2133–2139. MR 1396993, DOI 10.1090/S0002-9939-97-03896-3
  • Donald Sarason, Algebraic properties of truncated Toeplitz operators, Oper. Matrices 1 (2007), no. 4, 491–526. MR 2363975, DOI 10.7153/oam-01-29
  • Béla Sz.-Nagy and Ciprian Foiaş, Harmonic analysis of operators on Hilbert space, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York; Akadémiai Kiadó, Budapest, 1970. Translated from the French and revised. MR 0275190
  • Béla Sz.-Nagy, Ciprian Foias, Hari Bercovici, and László Kérchy, Harmonic analysis of operators on Hilbert space, Revised and enlarged edition, Universitext, Springer, New York, 2010. MR 2760647, DOI 10.1007/978-1-4419-6094-8
  • Dan Timotin, A short introduction to de Branges–Rovnyak spaces, Invariant subspaces of the shift operator, Contemp. Math., vol. 638, Amer. Math. Soc., Providence, RI, 2015, pp. 21–38. MR 3309347, DOI 10.1090/conm/638/12803

  • Review Information:

    Reviewer: Brett D. Wick
    Affiliation: Department of Mathematics, Washington University in St. Louis
    Email: wick@math.wustl.edu
    Journal: Bull. Amer. Math. Soc. 56 (2019), 535-542
    DOI: https://doi.org/10.1090/bull/1625
    Published electronically: March 1, 2018
    Additional Notes: Research supported in part by National Science Foundation, DMS grant #1560955.
    Review copyright: © Copyright 2018 American Mathematical Society